Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 106, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 1, 1994, 9:18 PM CDT for Ellis County, Kansas. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1994, 9:18 PM CDT (02:18 UTC)
- Expired
- Jul 1, 1994, 9:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ellis County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1432 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3072 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:36 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jul 1, 3:36 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT FRI JUL 1 1994 LTST ADAP DATA SHOWS THRMODYNMIC TSTMS DVLPG NR EHA-NE NM-OK PNHNDL. DYNAMICS RMNS BEST OVR TOP-OMA AREA TO NEB PNHNDL. BLV SVR EPISODE TO DVLP ACRS NCNTL/NE KS AND IN WW 532. AN ADIABATIC LOW OVR E CO WL SERVE TO PULL DRYLN WWD INTO BEST THETAE AXIS. THIS SHUD ALLOW FOR BACKBUILDING MCS/MCC OVR OUR AREA TONITE. BESIDES...WITH THIS MUCH THRMODYNAMICS AND HEATING...A PRICE IS USUALLY PAID. DDC 066/098 51 GCK 066/097 61 EHA 064/100 62 LBL 066/100 61 HYS 066/096 7- P28 070/069 31 . RICKS
In the hours before
Special weather statement, Jul 1, 4:16 PM CDT, 5 hours 2 minutes before
KSZ074-084>087-012220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 416 PM CDT FRI JUL 1 1994 ...STRONG WIND GUSTS WILL HAPPEN AROUND THUNDERSTORMS THIS EVENING... AT 412 PM CDT...DODGE CITY RADAR INDICATED A CLUSTER OF THUNDERSTORMS ACROSS SOUTHWEST KANSAS FROM SOUTHEAST OF JOHNSON CITY...TO ELKHART...HUGOTON AND SOUTHWEST OF LIBERAL. THESE STORMS WERE MOVING TO THE EAST AT 20 MPH. AT 328 PM ELKHART WEATHER EQUIPMENT RECORDED WIND GUSTS TO 48 MPH WITH A 30 DEGREE DROP IN TEMPERATURE AS THUNDERSTORMS PASSED OVER ELKHART. STRONG TO POSSIBLY SEVERE STORM GUSTS WILL BE HIGHLY LIKELY THIS AFTERNOON ACROSS WEST KANSAS. THROUGH 5 PM CDT...PERSONS IN ULYSSES AND ALL OF GRANT COUNTY SHOULD CLOSELY MONITOR THE WEATHER FOR POSSIBLE WARNINGS AS STRONG STORMS MOVE OUT OF EASTERN STANTON COUNTY. RESIDENTS OF WEST KANSAS SHOULD STAY TUNED TO TV...LOCAL RADIO...OR THE WEATHER CHANNEL FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RICKS &
Special weather statement, Jul 1, 4:18 PM CDT, 5 hours before
KSZ074-084>087-012220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 416 PM CDT FRI JUL 1 1994 ...STRONG WIND GUSTS WILL HAPPEN AROUND THUNDERSTORMS THIS EVENING... AT 412 PM CDT...DODGE CITY RADAR INDICATED A CLUSTER OF THUNDERSTORMS ACROSS SOUTHWEST KANSAS FROM SOUTHEAST OF JOHNSON CITY...TO ELKHART...HUGOTON AND SOUTHWEST OF LIBERAL. THESE STORMS WERE MOVING TO THE EAST AT 20 MPH. AT 328 PM ELKHART WEATHER EQUIPMENT RECORDED WIND GUSTS TO 48 MPH WITH A 30 DEGREE DROP IN TEMPERATURE AS THUNDERSTORMS PASSED OVER ELKHART. STRONG TO POSSIBLY SEVERE STORM GUSTS WILL BE HIGHLY LIKELY THIS AFTERNOON ACROSS WEST KANSAS. THROUGH 5 PM CDT...PERSONS IN ULYSSES AND ALL OF GRANT COUNTY SHOULD CLOSELY MONITOR THE WEATHER FOR POSSIBLE WARNINGS AS STRONG STORMS MOVE OUT OF EASTERN STANTON COUNTY. RESIDENTS OF WEST KANSAS SHOULD STAY TUNED TO TV...LOCAL RADIO...OR THE WEATHER CHANNEL FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RICKS &
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:30 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 45 min |
| Jul 1, 7:54 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 34 min |
| Jul 1, 10:37 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 18 min |
| Jul 1, 10:37 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.